I am taking 90mg for High Blood Pressure but it never breaks down in my system, it comes out whole in my feces so I assume I am getting absolutely no benefit of this medication, but want to know if i crush if this is an appropriate way to allocate this medicine in my system?
Do not crush, chew or break this medication, you can release to much of the drug at once and this may cause the risk of an increase of possible side effects.-
List of possible side effects for future reference:
I read in regards to this medicine: "Reassure patients taking the extended release tablets that the wax mold may be passed in the stools. Assure him that the drug has already been completely absorbed." from Nursing 2008 Drug Handbook. This is normal and you have absorbed the drug. You are just seeing part of the medication that is not digestable. You have absorbed what you needed to. Many medications will do this especially extended release forms of medications. It is part of the delivery system that makes it long acting. DO NOT CRUSH THIS MED! It can be fatal to crush this medicine and take it. It could bring the B/P down too rapidly and lead to death!
This is from https://www.drugs.com/nifedipine.html
"Some tablet forms of nifedipine are made with a shell that is not absorbed or melted in the body. Part of the tablet shell may appear in your stool. This is a normal side effect of nifedipine and will not make the medication less effective."
There is no need for you to worry that the medicine is not getting into your system.
- Nifedipine Information for Consumers
- Nifedipine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Nifedipine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 5 Apr 2010 • 3 answers
Posted 23 Apr 2010 • 1 answer
Posted 15 Jun 2010 • 4 answers
Posted 28 Jun 2012 • 1 answer
Posted 20 Feb 2018 • 0 answers